Thank you for posting your query at DoctorSpring.
Your partner has had a seizure, and the reason has not been identified as yet.
It is a standard practice to order an EEG and MRI brain epilepsy protocol to determine the underlying cause of seizure. However, despite investigations, the cause of seizure may not be identified in some cases, which is then referred to as Cryptogenic seizure.
Epilim (sodium valproate) is a standard antiepileptic drug, which is broad spectrum (it works against various types of seizures) and is often used in patients with seizure.
Weight gain is known to occur with epilim. If that and other side effects (tremors of hands, hair fall, etc) become a major issue, epilim may be stopped and replaced with another drug such as lamotrigine or levetiracetam.
I hope it helps. I would be pleased to answer any follow up queries.
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist